Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 6, 2017, 11:48 AM MDT for Cherry County, Nebraska. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 11:48 AM MDT (17:48 UTC)
- Expired
- Aug 6, 2017, 1:15 PM MDT
- In force
- 87 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
678
WWUS83 KLBF 061748
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1248 PM CDT SUN AUG 6 2017
NEZ005-061915-
Eastern Cherry NE-
1248 PM CDT SUN AUG 6 2017
...SPECIAL WEATHER STATEMENT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kilgore, or 21 miles northwest of Valentine, moving southeast at 20
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Valentine, Crookston, Highway 97 crossing the Niobrara River and
Schlagel Creek State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 178 and 214.
Highway 97 between mile markers 128 and 141.
Highway 83 between mile markers 193 and 218.
Highway 12 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4277 10025 4256 10049 4286 10091 4300 10090
4300 10069
TIME...MOT...LOC 1747Z 309DEG 17KT 4301 10093
$$
PowerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:45 AM MDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 11:45 AM MDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1245 PM CDT Sun Aug 6 2017 .UPDATE... Issued at 644 AM CDT Sun Aug 6 2017 Highway cameras and sfc obs indicate the fog has lifted so we are cancelling the dense fog advisory. Patchy fog will still occur for a few hours this morning. UPDATE Issued at 435 AM CDT Sun Aug 6 2017 areas of dense fog are underway across parts of north central Nebraska this morning. See the latest weather message for updates and details. && .SHORT TERM...(Today and tonight) Issued at 353 AM CDT Sun Aug 6 2017 3 rounds of thunderstorms roll through wrn Neb today and tonight. The first is ongoing and should dissipate near or west of highway 83. The NAM nest shows it carving through Swrn Neb through 15z this morning and this might be the best forecast based on the latest radar trends. A second area of thunderstorms is underway across Ern WY. The models are having a difficult time distinguishing between the the two disturbances but it is believed the second one should decay as it moves east into Wrn Neb later this morning. A third area of thunderstorms is progged to develop tonight. The models show deeper moisture in place and this disturbance should move to along and perhaps east of highway 83 late tonight. The POP forecast is capped at 20 percent or less today along and east of highway 83 given the stable air in place. The fog forecast uses a blend of the HRRR and RAP models. This would produce dense fog across parts of the sandhills along east of highway 83 and ncntl Neb this morning. Stay tuned for updates on the fog situation. No highlight is needed at this time. The temperature forecast today uses a blend of the HRRR, HRRR EXP and RAP models which worked well on Saturday. This produces highs in the 70s to around 80 which is a couple of degrees warmer than guidance or the model consensus. Bias corrected blended guidance was the basis for lows tonight in the 50s to lower 60s. This is warmer than the straight blended guidance. .LONG TERM...(Monday through Saturday) Issued at 353 AM CDT Sun Aug 6 2017 A strong disturbance will move east from the central rockies and cross the central plains Monday into Tuesday. Operational model guidance is not handling this system very well, and will side more with the GFS ensemble mean which continues to indicate a closed circulation at H700mb and potential for significant rainfall. The 05/00Z run last night was indicating southwest Nebraska having the best chance for a soaking rain. Tonight's 06/00Z run continues to indicate southwest Nebraska having a good chance for rainfall, but spreads precipitation farther north into northern Nebraska as well. Pops have been raised a bit over northern Nebraska to account for this development, but will keep likely chances confined to southwest Nebraska for now. Otherwise a mild Monday and Tuesday with plenty of cloud cover and upslope flow continuing to keep temperatures below normal. Drier conditions are expected the latter part of the week in the wake of early/mid week system. High temperatures will also moderate some, with highs around 80 expected. Another wave and increasing chances for rain appear possible by the weekend, with highs remaining around 80 degrees. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1239 PM CDT Sun Aug 6 2017 MVFR and IFR cigs continue to the east of KANW and KOGA line. These will slowly lift through the afternoon. Isolated thunderstorms moving out of South Dakota moving into northern Cherry county in the vicinity of KVTN. Showers and Storms will increase through the afternoon over northern Nebraska and move south across the Sandhills into southwest Nebraska this evening. Some MVFR ceilings to develop early Monday morning with patchy fog developing. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...CDC LONG TERM...Taylor AVIATION...Power
Hazardous weather outlook, Aug 6, 5:44 AM MDT, 6 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 644 AM CDT Sun Aug 6 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-071145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 644 AM CDT Sun Aug 6 2017 /544 AM MDT Sun Aug 6 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered strong thunderstorms will affect portions of western and north central Nebraska today and tonight. No severe storms are expected but some storms will be capable of strong winds, locally heavy rainfall and small hail, primarily west of Highway 83. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Near daily chances of thunderstorms exist across western and north central Nebraska this week. The risk of severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 6, 11:48 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1248 PM CDT SUN AUG 6 2017
NEZ005-061915-
Eastern Cherry NE-
1248 PM CDT SUN AUG 6 2017
...SPECIAL WEATHER STATEMENT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kilgore, or 21 miles northwest of Valentine, moving southeast at 20
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Valentine, Crookston, Highway 97 crossing the Niobrara River and
Schlagel Creek State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 178 and 214.
Highway 97 between mile markers 128 and 141.
Highway 83 between mile markers 193 and 218.
Highway 12 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4277 10025 4256 10049 4286 10091 4300 10090
4300 10069
TIME...MOT...LOC 1747Z 309DEG 17KT 4301 10093
PowerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:34 AM MDT | Dense Fog Advisory | LBF | Brown, Cherry, Frontier | 2 hr |
| Aug 6, 4:42 AM MDT | Special Weather Statement | LBF | Hayes | 48 min |
| Aug 6, 5:15 AM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Aug 6, 5:27 AM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Aug 6, 4:49 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 31 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.